Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 126, NWS Eureka, CA

December 3, 2017

NWS Eureka, CA issued this small craft advisory at Dec 3, 2017, 7:06 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2017, 7:06 PM PST (03:06 UTC)
Expired
Dec 4, 2017, 12:00 PM PST
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

175 
WHUS76 KEKA 040306
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
706 PM PST SUN DEC 3 2017

PZZ450-455-041115-
/O.EXP.KEKA.SC.Y.0125.000000T0000Z-171204T0300Z/
/O.NEW.KEKA.SC.Y.0126.171204T0306Z-171204T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
706 PM PST SUN DEC 3 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY. 

* WAVES/SEAS...NORTHWEST SWELL AROUND 10 TO 11 FEET AT 12 TO 14 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-041115-
/O.CON.KEKA.SC.Y.0125.000000T0000Z-171205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
706 PM PST SUN DEC 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

* WAVES/SEAS...NORTHWEST SWELL AROUND 9 TO 11 FEET AT 12 TO 14 
  SECONDS...SUBSIDING THIS EVENING. 

* WINDS...N WIND 20 TO 25 KT WITH HIGHER GUSTS DEVELOPING THIS 
  EVENING...AND CONTINUE INTO MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
708 
WHUS76 KEKA 040446
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
846 PM PST SUN DEC 3 2017

PZZ470-475-041300-
/O.CON.KEKA.SC.Y.0125.000000T0000Z-171205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
846 PM PST SUN DEC 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
MONDAY...

* WAVES/SEAS...NORTHWEST SWELL AROUND 9 TO 11 FEET AT 12 TO 14 
  SECONDS...SUBSIDING THIS EVENING. 

* WINDS...N WIND 20 TO 25 KT GUSTING UP TO 30KT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ450-455-041200-
/O.CON.KEKA.SC.Y.0126.000000T0000Z-171204T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
846 PM PST SUN DEC 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY...

* WAVES/SEAS...NORTHWEST SWELL AROUND 10 TO 12 FEET AT 12 TO 13 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
867 
WHUS76 KEKA 041018
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
218 AM PST MON DEC 4 2017

PZZ450-455-041800-
/O.EXT.KEKA.SC.Y.0126.000000T0000Z-171204T1800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
218 AM PST MON DEC 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WAVES/SEAS...NORTHWEST SWELL AROUND 10 TO 12 FEET AT 12 TO 13 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-041830-
/O.CON.KEKA.SC.Y.0125.000000T0000Z-171205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
218 AM PST MON DEC 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WAVES/SEAS...NORTHWEST SWELL AROUND 9 TO 11 FEET AT 12 TO 14
  SECONDS...SUBSIDING THIS MORNING. 

* WINDS...N WIND 20 TO 25 KT GUSTING UP TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
787 
WHUS76 KEKA 041649
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 AM PST MON DEC 4 2017

PZZ450-455-042000-
/O.EXT.KEKA.SC.Y.0126.000000T0000Z-171204T2000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
849 AM PST MON DEC 4 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WINDS...NORTH 10 TO 20 KT...DIMINISHING THROUGH THE AFTERNOON. 

* WAVES/SEAS...NORTHWEST SWELL AROUND 8 TO 11 FEET AT 12 TO 13 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-050100-
/O.CON.KEKA.SC.Y.0125.000000T0000Z-171205T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
849 AM PST MON DEC 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...N WIND 15 TO 25 KT GUSTING UP TO 30 KT. WINDS WILL
  DIMINISH THROUGH THE AFTERNOON. 

* WAVES/SEAS...NORTHWEST SWELL AROUND 9 TO 11 FEET AT 12 TO 14
  SECONDS...SUBSIDING THROUGH THE DAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 2:53 PM PST, 4 hours 13 minutes earlier.

Area forecast discussion, Dec 3, 2:53 PM PST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
253 PM PST Sun Dec 3 2017

.SYNOPSIS...Dry conditions can be expected throughout the week,
with gradually increasing temperatures. Breezy east winds can be
expected along ridges Monday. Freezing temperatures are expected
in many areas overnight Sunday and early Monday, and overnight
lows will be slow to warm through the week.

&&

.DISCUSSION...Shower activity has diminished throughout the area
as cold but dry air spills into the region from the north, keeping
any lingering showers well offshore. As a result, it has been a
cool but mostly sunny day across the coast, with scattered passing
clouds across interior mountainous areas. Temperatures tonight are
expected to be quite cold, although the likely formation of valley
fog will pose some forecast challenges regarding just how low
temperatures will fall. Still, while fog may prevent temperatures
from reaching their potential in some areas, a widespread freeze
is expected throughout interior areas. A Freeze Warning has been
issued for interior Humboldt and Del Norte counties for tonight
and tomorrow morning, as these areas have yet to see a widespread
freeze this season. Freezing temperatures will be observed in
other interior areas as well, but warnings will not be issued
there because widespread freezing temperatures have already
occurred. Temperatures will be chilly in the coastal lowlands as
well, but perhaps not quite cold enough to record a widespread
freeze. As a result, a frost advisory has been issued for the
coast.

As we head into tomorrow, the West coast will settle into a
prolonged dry period as a large ridge of high pressure builds and
drops anchor across the region. Temperatures will steadily warm
through the week, eventually reaching into the upper 50s and low
60s across the interior with continued cool overnight lows. Fog
will likely become less and less widespread as well as dry air and
easterly winds gradually scour residual moisture out of the
valleys. Still, valley fog may persist in the most protected
areas through midweek. As for winds, strong offshore flow will
develop Monday, and peak Monday evening. These winds will be
strongest on prominent and exposed ridges, especially across
southern Mendocino county and areas farther to the south and east.
A wind advisory has been issued for this small area, as wind gusts
to between 45 and 55 mph will be possible.

Precipitation is not expected for at least the next week, and
possibly longer, as the lower 48 will remain locked in a stagnant
pattern with warm and dry conditions in the west, and cold
conditions to the east. /BRC

&&

.AVIATION...Generally clear skies and widespread vfr conditions
expected as a very dry airmass envelopes the region. Light offshore
flow will also accompany the drier air thus little fog development is
expected.

&&

.MARINE...The large W to NW swellS will gradually subside tonight
giving way to a shorter period wind chop which can be expected
through Tuesday. On Wednesday, looks like another significant NW
swell group will move into NW California waters and continue
through the end of the work week. Northerly winds will return late
tonight and will become a little gusty across the southern waters
on Monday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 10 PM this evening to 10 AM PST Monday for
     CAZ101-103-104-109-112.

     Freeze Warning from 10 PM this evening to 10 AM PST Monday for
     CAZ102-105-106.

     Wind Advisory from 7 PM Monday to 7 AM PST Tuesday for CAZ113.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 7 PM PST this evening for PZZ450-455.

     Small Craft Advisory until 10 PM PST Monday for PZZ470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Dec 3, 2:59 PM PST, 4 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
259 PM PST Sun Dec 3 2017

CAZ102-105-106-042300-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
259 PM PST Sun Dec 3 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Widespread freezing temperatures are expected overnight tonight and
early Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Widespread freezing temperatures are expected Monday morning, with
additional light freezes and frost possible throughout the week.

Gusty east winds can be expected on exposed ridges Monday and Monday
night.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-112-042300-
Mendocino Coast-Southwestern Mendocino Interior-
259 PM PST Sun Dec 3 2017

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Widespread frost is expected overnight tonight and early Monday
morning, with a light freeze possible in a few areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Widespread frost is expected overnight Monday morning, with a light
freeze possible in a few areas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ101-103-104-042300-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
259 PM PST Sun Dec 3 2017

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Widespread frost is expected overnight tonight and early Monday
morning, with a light freeze possible in a few areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Widespread frost is expected overnight Monday morning, with a light
freeze possible in a few areas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ113-042300-
Southeastern Mendocino Interior-
259 PM PST Sun Dec 3 2017

...WIND ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 AM PST TUESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong easterly ridgetop winds will develop Monday and peak Monday
night, with gusts of between 45 and 55 mph possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-110-111-042300-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-
259 PM PST Sun Dec 3 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Well below freezing temperatures are expected overnight tonight and
Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Well below freezing temperatures are expected Monday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 2:12 AM PSTBeach Hazards StatementEKADel Norte, Humboldt, Mendocino38 hr
Dec 4, 10:13 AM PSTFrost AdvisoryEKADel Norte, Humboldt23 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.